Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 98, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 12, 2005, 4:17 PM EDT for Collier County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 4:17 PM EDT (20:17 UTC)
- Expired
- Aug 12, 2005, 4:51 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 67 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2783 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 122017 SVRMFL FLC021-087-122100- /O.NEW.KMFL.SV.W.0098.050812T2017Z-050812T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLLIER COUNTY IN SOUTH FLORIDA NORTH CENTRAL MAINLAND MONROE COUNTY IN SOUTH FLORIDA * UNTIL 500 PM EDT * AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OASIS RANGER STATION...OR 7 MILES SOUTHEAST OF MONROE STATION...AND MOVING WEST AT 5 MPH. * THE STORM WILL AFFECT... LOOP ROAD EDUCATION CENTER OASIS RANGER STATION MONROE STATION REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2572 8092 2590 8092 2593 8125 2569 8125 $$
1 follow-up statement
000 WWUS52 KMFL 122051 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 451 PM EDT FRI AUG 12 2005 FLC021-087-122101- /O.CAN.KMFL.SV.W.0098.000000T0000Z-050812T2100Z/ COLLIER FL-MAINLAND MONROE FL- 451 PM EDT FRI AUG 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MAINLAND MONROE AND SOUTHEASTERN COLLIER COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2572 8092 2590 8092 2593 8125 2569 8125 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:34 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 12, 2:34 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 234 PM EDT FRI AUG 12 2005 .DISCUSSION...SURFACE HIGH PRESSURE RIDGE APPEARS TO BE SHIFTING NORTH AS HAS BEEN FORECAST PAST FEW DAYS. HOWEVER...RIDGE IS NOT BUILDING MUCH AND WINDS ARE STILL LIGHT TO THE SOUTH OF THE RIDGE. AS A RESULT...INLAND PROGRESS OF EAST COAST SEABREEZE HAS BEEN SLUGGISH ALLOWING NUMEROUS STORMS TO DEVELOP OVER THE METRO AREAS. MODELS CONTINUE TO INDICATE RIDGE MOVING NORTH AND STRENGTHENING OVER NEXT 48 HOURS. BY EARLY NEXT WEEK...RIDGE SHOULD COME TO REST AROUND 30 NORTH. UPPER HIGH WILL CONTINUE TO BUILD ACROSS FLORIDA NEXT SEVERAL DAYS. IN SHORT...EASTERLY FLOW WILL BECOME WELL ESTABLISHED OVER SOUTH FLORIDA BEGINNING THIS WEEKEND. THIS WILL TRANSLATE INTO NIGHT/MORNING SHOWERS EAST COAST AND AFTERNOON/EVENING STORMS INTERIOR/WEST EACH DAY. MOS TEMPERATURE GUIDANCE LOOKS GOOD. && .MARINE...EAST/SOUTHEAST WINDS WILL BE MAINLY LESS THAN 15 KNOTS WITH SEAS 4 FEET OR LESS THROUGH MIDDLE OF NEXT WEEK. NO HIGHLIGHTS. WILL STILL NEED TO WATCH FOR POSSIBILITY OF SOME SWELL NORTHERN AREAS AS IRENE STRENGTHENS. && .FIRE WEATHER...NO PROBLEMS/CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 91 79 91 / 10 30 20 35 FORT LAUDERDALE 80 90 80 90 / 10 30 20 40 MIAMI 80 91 80 91 / 10 30 20 40 NAPLES 77 93 77 93 / 20 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 12, 11:09 AM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1109 AM EDT FRI AUG 12 2005 FLZ063-066>075-130100- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1109 AM EDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SOME STRONG THUNDERSTORMS THIS AFTERNOON INTO EVENING OVER SOUTH FLORIDA... THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE EAST COAST AND NORTHERN INTERIOR AREAS OF SOUTH FLORIDA. THE THUNDERSTORMS WILL MOVE TO THE WEST THROUGH THE AFTERNOON HOURS...AS THE EAST COAST SEA BREEZE DEVELOPS AND MOVES INLAND. THE MAIN IMPACTS FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTING STRIKES, SMALL HAIL, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED. HAIL: TEMPERATURES ALOFT IS LITTLE BIT COOLER THIS MORNING OVER THE CWA DUE TO THE UPPER LEVEL LOW MOVING SLOWLY WEST THROUGH THE CENTRAL BAHAMAS. THERE IS ALSO A UPPER LEVEL JET OF 40 TO 5O KNOTS THAT WILL DEVELOP ON THE WEST SIDE OF THE LOW AND MOVE INTO SOUTH FLORIDA THIS AFTERNOON. THE COMBINATION OF THE UPPER LEVEL JET AND THE COOLER AIR ALOFT WILL ALLOW FOR SOME SMALL HAIL TO DEVELOP WITH THE STRONGEST THUNDERSTORMS OVER SOUTH FLORIDA TODAY. FLOODING: THE THUNDERSTORMS WILL BE SLOW MOVERS THIS AFTERNOON AS THE SURFACE RIDGE WILL REMAIN OVER SOUTH CENTRAL FLORIDA. THEREFORE...ANY THUNDERSTORM THAT DOES DEVELOP THIS AFTERNOON WILL ALLOW FOR 1 TO 3 INCHES OF RAINFALL THAT COULD LEAD TO LOW LYING OR FLOOD PRONE FLOODING PROBLEMS. IF YOU SEE WATER COVERING THE ROADWAY, DO NOT DRIVE YOUR VEHICLE THROUGH THE WATER. TURN AROUND DO NOT DROWN. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, Aug 12, 1:53 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 153 PM EDT FRI AUG 12 2005 FLZ072-121900- BROWARD METROPOLITAN- 153 PM EDT FRI AUG 12 2005 ...STRONG THUNDERSTORM OVER BROWARD AND PALM BEACH COUNTY LINE... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PARKLAND...OR NEAR CORAL SPRINGS...MOVING SOUTH TO SOUTHWEST AROUND 5 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Aug 12, 2:50 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 250 PM EDT FRI AUG 12 2005 FLZ071-072-074-121945- BROWARD METROPOLITAN-DADE METROPOLITAN-WESTERN BROWARD- 250 PM EDT FRI AUG 12 2005 ...STRONG THUNDERSTORMS OVER SOUTHERN CENTRAL BROWARD COUNTY... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS NEAR INTERSECTION U.S. 27 PINES BLVD...OR 5 MILES SOUTH OF WESTON...MOVING SOUTHWEST AROUND 5 MPH. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:08 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 9 min |
| Aug 12, 2:11 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.